Arkansas, 2025Damaging Wind in Arkansas, March 15, 2025
March 15, 2025 · NWS JAN · 1 event in 1 county or zone
Isolated thunderstorms developed across portions of Arkansas in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across portions of Arkansas in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 15, 1:30 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 15, 1:30 AM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
230 AM CDT Sat Mar 15 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 230 AM CDT Sat Mar 15 2025
Saturday through next Friday...
Saturday:
A severe weather outbreak is expected today through this evening as
all modes of severe weather will be possible including strong to
violent, long-track tornadoes. Damaging winds 60-70 mph and large
hail will be likely as well. As a strong, upper lvl trough pushes
towards the area, the low-lvl jet will strengthen during the
afternoon over the region. As a result, strong deep-layer shear/SRH
and favorable instability in place will lead to multiple rounds of
convection with supercell potential throughout mid morning until the
evening.
A high risk for severe weather continues to be advertised in the
greater threat area for violent tornadoes over central into east MS
where supercells will have great access to the most unstable air and
backed low level flow. Scattered to numerous supercells are likely
to develop in the warm sector, and given the fast cell motions and
classic nature of the storms, would expect the potential for long
tornado tracks, so this continues to be messaged. Outside of severe
storms, gusty winds are expected throughout the day. Heavy rainfall
is less of concern but flash flooding will be possible within areas
that experience training storms.
Sunday through next Friday:
Ridging pattern along with upper-lvl zonal flow will filter into the
region into next week. Temps will start off cooler but will be near
seasonal averages. Next chance for rainfall will come on Wednesday
as a shortwave trough swings through the area. Mostly showers and a
brief cooldown are expected with this disturbance. /SW/EC/
&&
.AVIATION...
(06Z TAFS)
Issued at 1254 AM CDT Sat Mar 15 2025
MVFR stratus deck is spreading northward across the area and will
stick around for much of the day. S winds will be gusty throughout
the day until a cold front pushes through this afternoon, with
wind shifting to W. Numerous TS are expected across the region,
especially during the late morning and afternoon hours Saturday.
Some storms will be severe with tornadoes, large hail and 50+ kt
wind. VFR conditions may return toward the end of the TAF period
Saturday evening. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 51 65 40 / 90 40 0 0
Meridian 77 51 68 39 / 90 60 0 0
Vicksburg 76 50 64 40 / 90 30 0 0
Hattiesburg 78 53 73 41 / 80 30 0 0
Natchez 77 50 65 40 / 90 20 0 0
Greenville 72 48 59 40 / 90 30 0 0
Greenwood 75 50 61 38 / 100 50 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
SW/EC/DL
In the hours before
Local storm report, Mar 15, 1:12 AM CST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
212 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM Hail Noxapater 32.99N 89.06W
03/15/2025 M0.75 Inch Winston MS Trained Spotter
&&
DLSpecial weather statement, Mar 15, 1:22 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 AM CDT Sat Mar 15 2025
MSZ050-051-056-057-150800-
Scott MS-Smith MS-Newton MS-Jasper MS-
222 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHEASTERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 300 AM
CDT...
At 222 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Pineville, or 9 miles northeast of Raleigh, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Homewood and Pineville around 225 AM CDT.
Roberts and Lake around 230 AM CDT.
Lawrence and Newton around 235 AM CDT.
Conehatta and Decatur around 245 AM CDT.
Stratton around 250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for central and
east central Mississippi.
&&
LAT...LON 3210 8902 3203 8943 3215 8959 3234 8956
3258 8930 3258 8925 3251 8907 3239 8898
TIME...MOT...LOC 0722Z 222DEG 43KT 3216 8945
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 15, 2:16 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
316 AM CDT Sat Mar 15 2025
MSZ026-150845-
Grenada MS-
316 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GRENADA COUNTY THROUGH
345 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bew Springs, or near Grenada, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Grenada and Bew Springs around 320 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for north central
Mississippi.
&&
LAT...LON 3387 8977 3387 8951 3368 8979 3368 9003
3390 8985 3390 8977
TIME...MOT...LOC 0816Z 223DEG 36KT 3372 8990
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 15, 2:33 AM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 AM CDT Sat Mar 15 2025
MSZ031-150900-
Lowndes MS-
333 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOWNDES COUNTY
THROUGH 400 AM CDT...
At 333 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bent Oak, or 7 miles south of Columbus, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Steens and Columbus around 340 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Mississippi.
&&
LAT...LON 3341 8829 3329 8840 3329 8862 3330 8862
3361 8832 3362 8827
TIME...MOT...LOC 0833Z 223DEG 49KT 3340 8843
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 15, 4:16 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025
MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...
At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Winstonville, Duncan, and Shelby around 520 AM CDT.
Alligator around 525 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 15, 4:44 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025
ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...
At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bonita and Galion around 550 AM CDT.
Jones and Berlin around 555 AM CDT.
Wilmot around 600 AM CDT.
Parkdale around 605 AM CDT.
Portland around 615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASThunderstorm Wind, Ashley
- When
- March 15, 5:20 AM CST
- Where
- Ashley County, 1.5 mi NNE of North Crossett
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -91.940
Multiple trees were blown down along AR Highway 52, AR Highway 133, and Camp Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 15, 20254 deaths · 8 injured · $10 million · EF4 · 4 events
- Tornadoes and Flash Flooding in Alabama, March 15, 20253 deaths · 3 injured · EF3 · 47 events
- Rip Currents in Puerto Rico, March 15 to 19, 20252 deaths · 2 injured · 2 events
- Tornadoes and Hail in Indiana, March 15, 2025$3.5 million · EF2 · 7 events
- Tornadoes and Damaging Winds in Indiana, March 15, 20253 injured · $2.2 million · EF1 · 29 events
- Tornadoes and Flash Flooding in Tennessee, March 15 to 19, 2025$1.8 million · EF1 · 40 events
- Tornadoes and Flash Flooding in Mississippi, March 15, 2025$567,000 · EF1 · 36 events
- Tornado and Damaging Winds in Georgia, March 15 to 16, 2025$343,000 · EF1 · 41 events
- Hail and Damaging Winds in Kentucky, March 15, 2025$2.1 million · 2.75 in hail · 23 events
- Tornadoes and Flash Flood in Louisiana, March 15, 2025$505,000 · EF1 · 9 events
- Hail and Damaging Winds in West Virginia, March 15 to 16, 2025$96,000 · 1 in hail · 58 events
- Tornado and Hail in Indiana, March 15, 20254 injured · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264330.